Pennsylvania, 2021Flooding in Pennsylvania, June 21 to 22, 2021
June 21 to 22, 2021 · NWS PBZ · 2 events in 2 counties and zones
Heavy downpours along a frontal boundary combined with eastward-moving showers and storms, which developed south of Columbus, OH, to create flash flooding and areal flooding south of Pittsburgh.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- $10,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy downpours along a frontal boundary combined with eastward-moving showers and storms, which developed south of Columbus, OH, to create flash flooding and areal flooding south of Pittsburgh.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 21, 11:53 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 21, 11:53 AM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1253 PM EDT Mon Jun 21 2021
.SYNOPSIS...
Thunderstorms, potentially strong to severe, are expected this
afternoon and early evening with a crossing cold front. Cooler and
dry conditions expected Tuesday followed by a warming trend through
the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Sfc low pressure across the Great Lakes will shift northeastward
into southern Ontario as a trailing cold front crosses the upper
Ohio Valley today. Convection ahead of the front is already underway
and with ML CAPE values in excess of 2000 J/kg, 35kts, effective
shear, and steep low level lapse rates, severe weather will be
possible with damaging winds the primary threat. Tornadoes will also
be possible with discreet storms as latest hodographs and expected
storm motion will be ideal for streamwise vorticity into storms.
Large hail isn't completely out of the question with discreet cells
ahead of the front but 50dbz cores would need to be at least 35kft or
so before that became a possibility. A Severe Thunderstorm Watch has
been issued for the entire forecast area and runs until 7PM this
evening.
Minor flooding is also possible given high PWATs, but quick storm
motion should prevent more widespread concerns.
Storms will end with FROPA this evening followed by post- frontal
showers overnight.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Dry and seasonably cool conditions expected Tuesday in the wake of
the front with afternoon temperatures in the 60s for most of the
area, and lows dipping into the 40s Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Building sfc high pressure will promote continued dry weather through
the work week under relatively low amplitude ern CONUS troughing.
High temperatures will rapidly moderate back into the 80s by
Thursday.
The next rain chance will come with the progged approach of a weekend
long wave trough.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A shortwave trough and sfc cold front will approach and pass the
region through tonight and provide increased chances for showers and
thunderstorms. Timing for convection should peak during the aftn
just ahead of a prefrontal trough associated with a SW to W wind
wind shift, with any thunderstorms capable of producing erratic,
gusty wind and rapidly lower vsbys. Conditions will generally dry out
after the prefrontal trough passage, though iso/sct showers will
remain possible as the cold front passes shortly thereafter.
Showers will dissipate after cold fropa, but the lagging upper trough
may maintain light rain S/E of PIT into Tuesday morning. MVFR to
localized IFR cigs are likely overnight amid strong cold advection.
Diurnal heating/mixing of drier air with developing high pressure
will return most terminals to VFR by Tuesday aftn.
.Outlook...
VFR conditions are likely for much of the week under the influence of
high pressure.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Hazardous weather outlook, Jun 21, 3:04 PM EST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
404 PM EDT Mon Jun 21 2021
OHZ059-068-069-PAZ015-016-021>023-029-031-073>076-WVZ002>004-012-021-
509>514-222015-
Belmont-Noble-Monroe-Clarion-Jefferson PA-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
404 PM EDT Mon Jun 21 2021
...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039>041-048>050-057-058-PAZ007>009-013-014-020-WVZ001-222015-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Mercer-Venango-Forest-Lawrence-Butler-Beaver-
Hancock-
404 PM EDT Mon Jun 21 2021
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania and
northern West Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 21, 3:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SEWICKLEY 40.54N 80.18W
06/21/2021 ALLEGHENY PA 911 CALL CENTER
TREE AND WIRES DOWN
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER PBZ2101757
07Local storm report, Jun 21, 3:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG WHITE OAK 40.34N 79.80W
06/21/2021 ALLEGHENY PA 911 CALL CENTER
SOME SIDING BLOWN OFF HOUSE
&&
EVENT NUMBER PBZ2101758
07Local storm report, Jun 21, 3:18 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG LAWRENCEVILLE 40.47N 79.96W
06/21/2021 ALLEGHENY PA PUBLIC
LARGE TREE LIMBS DOWN
&&
EVENT NUMBER PBZ2101759
07Local storm report, Jun 21, 3:21 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG ECONOMY 40.64N 80.19W
06/21/2021 BEAVER PA SOCIAL MEDIA
TREES AND LARGE LIMBS DOWN
&&
EVENT NUMBER PBZ2101760
07Local storm report, Jun 21, 3:27 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HOMER CITY 40.54N 79.16W
06/21/2021 INDIANA PA 911 CALL CENTER
TREES DOWN ON RESIDENCE IN CENTER TOWNSHIP
&&
EVENT NUMBER PBZ2101761
AMILLERLocal storm report, Jun 21, 3:30 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG TIONESTA 41.50N 79.45W
06/21/2021 FOREST PA PUBLIC
COUPLE OF TREES DOWN
&&
EVENT NUMBER PBZ2101762
07Flood, Greene
- When
- June 21, 3:30 PM EST to June 22, 2:30 AM EST
- Where
- Greene County, 0.58 mi WNW of Rogersville to 1.26 mi S of Rogersville
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 39.882, -80.281
Hargus Creek was out of its banks and spilling onto the field of West Greene School near Golden Oak Road around 8pm. Two hours later, Route 18 was closed due to high water.
Flood, Washington
- When
- June 21, 6:00 PM EST to June 22, 1:00 AM EST
- Where
- Washington County, 0.71 mi NNE of Mc Murray to 5.49 mi SSW of Hendersonville
- Cause
- Heavy Rain
- Property damage
- $200,000
- Crop damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.289, -80.073
The first report of flooding was from Venetia, indicating that Sugar Camp Road was flooded. Flooding along Bunola River Road/Glassport-Elizabeth/Second Ave/Center Ave/Lincoln Blvd was reported by the Highway Department near Elizabeth, PA. Near Industry, Lowber Road between Carnegie Road and Kangaroo Hill Road was closed due to flooding; emergency crews reported about a foot of water running across the road. Monongahela Fire Department was partially flooded in the city of Monongahela. A few roads in the city of Washington, Houston, and Canonsburg also had flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 21, 2021$14 million · 65 kt wind · 26 events
- Rip Current in Wisconsin, June 21, 20211 death · 1 event
- Damaging Winds in Maryland, June 21, 2021$192,000 · 65 kt wind · 47 events
- Hail and Damaging Winds in New York, June 21, 2021$141,000 · 1 in hail · 51 events
- Damaging Winds in New York, June 21, 2021$114,000 · 50 kt wind · 35 events
- Flash Flood and Damaging Winds in West Virginia, June 21, 2021$131,000 · 50 kt wind · 27 events
- Damaging Winds in Kentucky, June 21, 2021$62,000 · 60 kt wind · 37 events
- Heat and Damaging Winds in New York, June 21, 2021$20,000 · 50 kt wind · 55 events
- Hail and Damaging Winds in Vermont, June 21, 2021$150,000 · 1.25 in hail · 10 events
- Tornado and Damaging Winds in New York, June 21, 2021$60,000 · EF1 · 4 events
- Flash Flooding and Flood in Ohio, June 21 to 23, 2021$99,000 · 50 kt wind · 17 events
- Tornado and Damaging Winds in Pennsylvania, June 21, 2021EF0 · 60 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966499, 966514.